MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) MERLIN¿ 2 PATIENT CARE SYSTEM (PCS) PROGRAMMER; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) MERLIN¿ 2 PATIENT CARE SYSTEM (PCS) PROGRAMMER; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Model Number MER3700
Medical Device Problem Codes Thermal Decomposition of Device (1071); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the lead parameter checkup procedure, the programmer was shutdown unexpectedly and the programmer fuse was burnt.The programmer was not used and replaced.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed and all required manufacturing processes and inspections steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.
 
Additional Manufacturer Narrative
The field complaint of the programmer not turning on was verified.During analysis, the unit was plugged into a working ac electrical outlet, but the unit did not power on.The fuses were removed and inspected, noting no damage was found.The power supply switch was inspected and tested and found to be fully functional.The ac/dc converter pcb board was inspected, and charring/damage was discovered.After swapping the component with a known working one and the unit was able to power on successfully.The unit failed to power up correctly due to a damaged power supply pcb.A device history record (dhr) review was performed and all required manufacturing processes and inspections steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.
 
Additional Manufacturer Narrative
Correction: h6: previously reported as 4315 - cause not established instead of 4307 - cause traced to component failure in investigation conclusions section.

Brand Name
MERLIN¿ 2 PATIENT CARE SYSTEM (PCS) PROGRAMMER
Common Device Name
PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key19113783
Report Number2017865-2024-38499
Device Sequence Number7099583
Product Code OSR
UDI-Device Identifier05415067031174
UDI-Public(01)05415067031174(10)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMER3700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer06/12/2024
07/05/2024
08/10/2024
08/16/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/12/2024
07/05/2024
08/12/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown